Top answers from doctors based on your search:
Disclaimer

Can birth control cause brown spotting before period

A female asked:
Dr. Marsha Davis
27 years experience Internal Medicine
No: On 3 month birth control it's normal or to bleed much . Could have been just the tail end.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 51-year-old member asked:
Dr. Paula Hillard
43 years experience Obstetrics and Gynecology
No problem: If the spotting is occurring during the time you'd otherwise expect a "period", it's nothing to worry about--for many women who've been on the pill fo ... Read More
1
1 thank
A 24-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Old blood/do nothing: This is old blood coming out of the vagina in drips and drabs and will eventually stop. Since you were on oral contraceptives you were used to the ind ... Read More
A 26-year-old female asked:
Dr. Yun Tran
Dr. Yun Tran answered
15 years experience Family Medicine
Watch it: we all get a little abnormal bleeding from time to time. It is called bteah through bleed, and it can happen with or without birth control pills. I wo ... Read More
1
1 thank
A 47-year-old member asked:
Dr. Charles Whiting
26 years experience Obstetrics and Gynecology
Yes: If you are late or miss a pill, you may have some spotting. Brown spotting is usually old blood. Best wishes!
A 25-year-old female asked:
Dr. Julie Abbott
44 years experience Preventive Medicine
Yes: The hormones in birth control pills inhibit ovulation. When you miss pills, the resulting hormone changes quickly cause effects in the uterus and else ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Any or all of above: It could be hormonal spotting from missing pills, to early pregnancy spotting from implantation to normal early pre menses spotting.
1
1 thank
A 44-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Possibly.: Reasons for missed/late periods: low body weight, obesity, marked weight ^ or v, over-exercise, endurance athletics, breast-feeding, ^ stress, illnes ... Read More
A member asked:
Dr. Usha Mukhytar
25 years experience Gynecology
Not to worry: amount of Hormone in pills can cause it if it bothers you take pills with more hormone in it
A 27-year-old female asked:
Dr. Michael Dansie
15 years experience Family Medicine
Menstrual Cycle: Normal menstrual cycle is every 28 days (21-35 days normal), with about 5 days of bleeding (2-8 days normal). Some spotting a few days before your exp ... Read More
A 29-year-old female asked:
Dr. Mary Margaret ONeill
35 years experience Gynecology
BTB: Did you miss any pills or take them late? Have you been on other medicines, especially antibiotics? Have you been sick, nausea or diarrhea? Do you hav ... Read More
A 49-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Breakthrough bleedin: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel ... Read More
1
1 thank
A 28-year-old member asked:
Dr. Kirstie Cunningham
25 years experience Obstetrics and Gynecology
Yes: If you stop continuous birth control pills, you will have a withdrawal bleed and may experience a full 'period ' or spotting. The effect is similar to ... Read More
2
2 thanks
A 44-year-old member asked:
Dr. Andrew Blazar
61 years experience Obstetrics and Gynecology
No: One pill will not disturb your cycle.
A 26-year-old female asked:
Dr. Oscar Novick
57 years experience Pediatrics
Pregnant: Purchase a pregnancy test to see if you are pregnant
1
1 thank
A 32-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
No: Metoprolol is used to reduce your blood pressure but has no known effects on your period.
A 23-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel ... Read More
A 21-year-old female asked:
Dr. Elizabeth Reynoso
16 years experience Obstetrics and Gynecology
Birth control change: When switching birth control pills it is common for your menses to change in consistency. However birth control pills are not 100% effective, and preg ... Read More
A 52-year-old member asked:
Dr. Kenneth Crabb
45 years experience Obstetrics and Gynecology
Probably: Hormonal contraceptive use frequently results in lighter menses.
A 54-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
You could have: Some breakthrough bleeding. Doubt pregnancy in scenario provided. If you miss your period - recommend taking a home pregnancy test. Take care.
A 52-year-old member asked:
Dr. Karen Jones
36 years experience Obstetrics and Gynecology
No: Break through bleeding is when a woman on birth control pills has bleeding that is at the wrong time. This can happen the first 2 cycles of starting ... Read More
A 42-year-old member asked:
Dr. Dale Kristle
39 years experience Gynecology
Yes: most likely this is breakthrough bleeding from missing pills
A 27-year-old member asked:
Dr. Juan Rojas
50 years experience Gynecology
Probably not.: Do a home urine pregnancy test. If negative then most likely you may have forgotten to take your birth control pill at the same time you usually do an ... Read More
9
9 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month